Alert archive / Georgia / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Tallahassee, FL

January 19, 200716 counties in Florida; 26 counties in Georgia

NWS Tallahassee, FL issued this red flag warning at Jan 19, 2007, 2:04 PM CST for 16 counties in Florida; 26 counties in Georgia. It took effect at Jan 20, 2007, 7:59 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2007, 2:04 PM CST (20:04 UTC)
In effect from
Jan 20, 2007, 7:59 AM CST
Expired
Jan 20, 2007, 5:00 PM CST
In force
9 hr
Issued by
NWS Tallahassee, FL
All 42 counties

Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 192004
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EST FRI JAN 19 2007

...RED FLAG WARNING IS IN EFFECT FROM 12 PM CST (1 PM EST) TO 5 PM 
CST (6 PM EST) SATURDAY DUE TO LONG DURATIONS OF LOW RELATIVE 
HUMIDITY...

.DISCUSSION...A DRY COLD FRONT WILL PUSH THROUGH THE REGION OVERNIGHT
WITH A MUCH DRIER AIRMASS FILTERING INTO THE TRI-STATE REGION. AS
A RESULT...RED FLAG CONDITIONS ARE EXPECTED ACROSS ALL OF THE
FLORIDA PANHANDLE AND BIG BEND SATURDAY AFTERNOON. AN APPROACHING
COLD FRONT WILL BRING A RETURN OF SHOWERS AND ISOLATED
THUNDERSTORMS TO THE AREA ON SUNDAY.

FLZ007-009>019-026>029-034-201230-
/O.UPG.KTAE.FW.A.0003.070120T1700Z-070120T2200Z/
/O.NEW.KTAE.FW.W.0003.070120T1800Z-070120T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
304 PM EST FRI JAN 19 2007 /204 PM CST FRI JAN 19 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. THE COMBINATION OF WIND AND LOW RELATIVE
HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL.

$$

BARRY
2 follow-up statements
000 
WWUS82 KTAE 200932
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 AM EST SAT JAN 20 2007

...RED FLAG WARNING IS IN EFFECT FROM 10 AM CST (11 AM EST) TO 5
PM CST (6 PM EST) TODAY DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

.DISCUSSION...A DRY COLD FRONT PUSHED SOUTH OF THE TRI-STATE AREA
LATE FRIDAY NIGHT...IN ITS WAKE HIGH PRESSURE WILL DOMINATE TODAY
WITH A MUCH DRIER AIRMASS WAS FILTERING IN FROM NORTH TO SOUTH. AS 
A RESULT...RED FLAG CONDITIONS ARE EXPECTED ACROSS ALL OF THE FLORIDA 
PANHANDLE AND BIG BEND. 


FLZ007-009>019-026>029-034-202030-
/O.EXT.KTAE.FW.W.0003.070120T1600Z-070120T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
432 AM EST SAT JAN 20 2007 /332 AM CST SAT JAN 20 2007/

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. THE COMBINATION OF WIND AND LOW RELATIVE
HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL.

$$

BLOCK
000 
WWUS82 KTAE 201359
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 AM EST SAT JAN 20 2007

...RED FLAG WARNING IS IN EFFECT FROM 10 AM CST (11 AM EST) TO 5
PM CST (6 PM EST) TODAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG
BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EST TO 6 PM EST
TODAY FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...A MUCH DRIER AIRMASS HAS FILTERED INTO THE REGION IN
THE WAKE OF YESTERDAYS COLD FRONT. AS A RESULT...RED FLAG CONDITIONS
ARE EXPECTED ACROSS ALL OF THE FLORIDA PANHANDLE AND BIG BEND AND
WELL AS SOUTHEAST AND SOUTH CENTRAL GEORGIA. THIS HIGH WILL BE PUSHED
SOUTH ON SUNDAY AS THE NEXT OLD FRONT BRINGS A RETURN OF SHOWERS TO
THE AREA.

GAZ120>131-142>148-155>161-202300-
/O.EXB.KTAE.FW.W.0003.070120T1700Z-070120T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
859 AM EST SAT JAN 20 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. THE COMBINATION OF WIND AND LOW RELATIVE
HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>019-026>029-034-202300-
/O.CON.KTAE.FW.W.0003.070120T1600Z-070120T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
859 AM EST SAT JAN 20 2007 /759 AM CST SAT JAN 20 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. THE COMBINATION OF WIND AND LOW RELATIVE
HUMIDITY WILL ENHANCE THE FIRE GROWTH POTENTIAL.

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 19, 1:03 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jan 19, 1:03 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM EST FRI JAN 19 2007

.SHORT TERM...PESKY SUBTROPICAL MOISTURE CONTINUES TO STREAM
ACROSS THE GULF COAST WITH CLOUDS HANGING IN TOUGH...AND VERY
LIGHT SPRINKLES STILL MOVING THROUGH THE CWA. SHOULD FINALLY SEE
THIS UNSETTLED WEATHER TEMPORARILY ABATE OVERNIGHT AS A SURGE OF
DRIER AND COOLER AIR PUSHES INTO THE AREA FROM THE NORTH. THE
COOLER AIRMASS WILL PUSH SAT MORNING LOWS INTO THE UPPER 30S
BEFORE WARMING BACK TO NEAR 60 FOR THE AFTERNOON. MODEL SOUNDINGS
STILL SHOW A MOIST LAYER AROUND 700MB ALL DAY SATURDAY SO NOT
EXPECTING FULL SUN WHICH MAY KEEP TEMPS DOWN A DEGREE OR TWO.

NEXT SOUTHERN STREAM SYSTEM WILL BEGIN TO AFFECT THE AREA SUNDAY
AS SFC HIGH PRESSURE SHIFTS EAST AND THE LOW LEVEL FLOW BECOMES
SOUTH TO SOUTHEAST. THIS WILL REINTRODUCE WARMER AND MOIST AIR
FROM THE GULF WITH SHOWERS BREAKING OUT AHEAD OF THE FRONT ON
SUNDAY. NEXT UPPER LOW IN THE SERIES THEN DIGS BACK INTO THE
DESERT SOUTHWEST...KEEPING THE UPPER FLOW OVER THE SOUTHEAST FROM
THE WEST AND SOUTHWEST...CAUSING THE FRONT TO SLOW TO A CRAWL LATE
SUNDAY INTO MONDAY. IMPULSES ALOFT WILL RIDE ALONG THE FRONT
GENERATING PLENTY OF SHOWERS ACROSS THE AREA MONDAY. LATEST
GUIDANCE DOES INDICATE SOME SFC BASED INSTABILITY OVER THE CWA
MONDAY AFTERNOON SO HAVE INCLUDED ISO THUNDER.

.LONG TERM...FRONT WILL SLOWLY SAG SOUTH THROUGH WEDNESDAY BUT
UPPER FLOW WILL CONTINUE TO PUMP MOISTURE OVER THE TOP OF THE COOL
SFC AIR MASS...KEEPING THE WEATHER WET AND COOL...MUCH LIKE THE
LAST FEW DAYS OF THIS WEEK. LARGE SCALE PATTERN FINALLY BEGINS TO
CHANGE BY LATE WEDNESDAY AND THURSDAY AS A DEEP TROUGH DEVELOPS
OVER THE EASTERN CONUS. THIS SHOULD DRIVE THE FRONTAL BOUNDAY WELL
SOUTH WITH COLD BUT DRY AIR POURING INTO FLORIDA. 12Z GUIDANCE WAS
QUITE A BIT COLDER THAN 00Z SO WILL NEED TO MONITOR FOR DOWNWARD
ADJUSTMENTS TO THE MIN TEMPS LATE NEXT WEEK AND POSSIBLE FREEZES.

&&

.AVIATION...MOST OF THE LIGHT RAIN OR SPRINKLES HAVE EITHER EXITED
TO OUR EAST OR DIMINISHED. CLOUDS ARE ALSO ON THE DECREASE AS A
DRIER AIRMASS FILTERS IN FROM THE NORTH. MOST CIGS AS OF 18Z WERE
FROM 5-6KFT. WE DONT SEE ANY AVN CONCERNS OVERNIGHT AS THE DRIER
AIR OVERSPREADS THE TRI-STATE REGION. ON SATURDAY...THE FLORIDA TAF
SITES AND TWEB ROUTES WILL CONTINUE TO ENCOUNTER A STRATO-CU CIG
AROUND 5KFT. OTHERWISE...ONLY MID TO UPPER LEVEL CLOUDS FOR OUR AL
AND GA TAF SITES.

&&

.MARINE...WINDS WILL PICK UP LATE TONIGHT AS NORTHERLY SURGE MOVES
OVER THE COASTAL WATERS. EXPECT EXERCISE CAUTION CONDITIONS AFTER
MIDNIGHT OVER THE OUTER LEGS. WINDS WILL THEN LET UP A BIT FOR
SATURDAY BEFORE STRONG SOUTHERLY FLOW DEVELOPS AHEAD OF THE NEXT
FRONT WITH SMALL CRAFT ADVISORIES LIKELY FOR THE WATERS.

&&

.FIRE WEATHER...MUCH DRIER AIR MASS WILL FILTER INTO THE BIG BEND
TONIGHT PUSHING THE HUMIDITY BELOW 35 PERCENT FOR 4 TO 5 HOURS
SATURDAY AFTERNOON. HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR ALL FLORIDA COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  38  60  43  70  57 /   0   0  10  40  50
PANAMA CITY  40  60  49  68  61 /   0   0  10  50  60
DOTHAN       35  56  41  66  55 /   0   0  10  50  70
ALBANY       35  56  39  66  56 /   0   0  10  50  60
VALDOSTA     37  59  39  70  56 /   0   0  10  40  40
CROSS CITY   39  65  41  74  58 /   0   0  10  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM
     CST/ SATURDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&

CAMP/CAMP/BARRY
Hazardous weather outlook, Jan 19, 3:54 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 AM EST FRI JAN 19 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-201000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
454 AM EST FRI JAN 19 2007 /354 AM CST FRI JAN 19 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
IN THE WAKE OF A FRONTAL PASSAGE EARLY SATURDAY MUCH DRIER AIR
WILL FILTER INTO THE AREA. THIS WOULD FAVOR THE SPREAD OF ANY
WILDFIRES THAT MAY DEVELOP...ESPECIALLY IN FLORIDA. DRY
CONDITIONS ARE EXPECTED TO CONTINUE UNTIL SUNDAY AFTERNOON WHEN A
STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST. AT THIS TIME
WITH LIMITED TO NO INSTABILITY DEVELOPING AHEAD OF THIS STORM
SYSTEM...ONLY SHOWERS ARE EXPECTED. THE COLD FRONT ASSOCIATED WITH
THE STORM SYSTEM IS EXPECTED TO STALL ACROSS OR JUST SOUTH OF THE
REGION ON MONDAY AND KEEP CONDITIONS UNSETTLED WITH GOOD CHANCES
OF RAIN REMAINING IN THE FORECAST THROUGH TUESDAY WHEN AN UPPER
DISTURBANCE MOVES THE FRONTAL BOUNDARY WELL TO THE SOUTH OF THE
REGION. A RETURN TO WINTERLIKE TEMPERATURES IS EXPECTED BEHIND
THIS UPPER DISTURBANCE WITH TEMPERATURES DIPPING TO OR JUST BELOW
FREEZING WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

AG/GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:00 AM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more11 hr

Nearby

Red Flag Warnings in Georgia, 2007Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.